She was admitted for a bladder infection and dehydration. She has no other health problems. Aside from some disorientaion which we believed to be from the bladder infection which had been going on for maybe 8 weeks. She slept for almost two days and when she awoke she was still non responsive, had was incontinent and was having trouble vocalilizing. She later stated her toungue felt swollen. She was also having trouble swallowing. An EEG was done within days and seizure activity was noted. Could Haldol have caused this? Around 5 days later she was finally speaking again and was able to sit in a chair for short periods at time. She was placed on Keppra which appeared to stop the seizures and she was placed back on her HTN meds. She went to rehab but because she didnt take her Keppra for 4 days (wasnt swallowing) seizure activity resumed. She was returned to the hospital and has been almost catatonic the entire time. A feeding tube was placed. MRI, EEG, Lumbar puncture and CT Scan have found no other cause. Possible Prions?
Hello Lavia. I'm not a doctor. Having said that, most certainly very possible. A drug such as Haloperidol, Haldol given to the elderly is always a concern. I believe that her body reacted to the drug and did have some kind of a seizure. It sounds simple but the way I understand that it was given to her with the sole purpose of helping her to fall asleep and possibly without being given any other medication, aside from antibiotics etc. (guessing). I sincerely hope that she does begin to get better, and soon. Best of wishes to you and your family,pledge
- Haldol Information for Consumers
- Haldol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Haldol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Apr 2011 • 1 answer
Posted 29 Jul 2013 • 4 answers
Posted 27 Apr 2016 • 1 answer
Posted 19 Jul 2016 • 0 answers
Posted 24 Jul 2016 • 1 answer